Hail, Livingston
- When
- June 13, 4:44 AM CST
- Where
- Livingston County, 0.69 mi S of Chillicothe
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.790, -93.550
A cold front moved through central Missouri, and caused severe thunderstorm development, in the early morning hours of June 13, 2011. There were several reports of hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A cold front moved through central Missouri, and caused severe thunderstorm development, in the early morning hours of June 13, 2011. There were several reports of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 3:25 AM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 425 AM CDT MON JUN 13 2011 .DISCUSSION... SHORT TERM (TODAY THROUGH WEDNESDAY)... ALL IS QUIET SO FAR...COUNTER TO WHAT SUITE OF MESO MODELS SUGGEST SHOULD BE OCCURRING. IT APPEARS THAT DIVERGENT H8 FLOW ACROSS NE KS AND NW MO AND CAPPING INVERSION BETWEEN H9 AND H8 SUPPRESSING CONVECTION SO FAR. SOME ENHANCEMENT IN AC/ACCAS FIELD ACROSS CENTRAL KANSAS EVIDENT ON RECENT IR IMAGERY...WHICH IS NOT TOO SURPRISING AS 45-50 H8/H7 LLJ IMPINGING ON EDGE OF EML IN THIS REGION. IF STORMS DO NOT FIRE SOON...BEST CONVERGENCE BY DIURNAL LLJ MAXIMUM WILL BE LOST...SO MIGHT NOT SEE ANY DEVELOPMENT. HOWEVER...DECIDED TO BROADBRUSH A NARROW BAND OF SLIGHT CHANCE POPS ALONG AXIS AC DEVELOPMENT...WHICH APPEARS WELL ALIGNED FAIRLY WELL WITH BAND OF PRESSURE ADVECTION ALONG 310-312K SURFACE. OVERALL USED A BLEND OF THE RUC/GEM FOR PRECIPITATION TRENDS IN THE NEAR TERM. THREAT OF CONVECTION WILL NOT LINGER LONG...AS LLJ WEAKENS AND STOUT CAP TAKES CONTROL. LEFT A SLIVER OF SLIGHT CHANCE/LOW CHANCE POPS ACROSS NORTHEAST CWA GIVEN THIS REGION WILL BE LOCATED IN PROXIMITY TO THE CYCLONIC SHEAR SIDE OF H5 RIDGE. AS FAR AS TEMPERATURES...READINGS WILL CONTINUE TO EDGE UPWARDS TODAY AS LOW-MID 20 H8 TEMPERATURES ADVECT INTO SOUTHWEST PORTIONS OF CWA. THERE WILL BE QUITE A RANGE IN TEMPERATURES...WITH A LIKELY 15-20 DEGREE SPREAD BETWEEN EAST CENTRAL KANSAS AND NORTHEAST MISSOURI. USED A BLEND OF EC/GEM AS A GENERAL GUIDE FOR TEMPERATURES GIVEN THEIR PAUCITY OF EVAPORATIVE COOLING IMPACT DUE TO CONVECTION. CAPPING INVERSION WILL CONTINUE TO BUILD ACROSS THE REGION TONIGHT...BUT A SHORTWAVE EJECTING ACROSS NORTHERN PLAINS APPEARS TO ENHANCE CONVERGENCE PROVIDED BY LLJ...THUS THERE MAY BE A SLIGHTLY BETTER CHANCE OF NOCTURNAL CONVECTION ACROSS NORTHEAST MISSOURI. THREAT OF STORMS WILL RETURN THE REMINDER OF FORECAST AREA ON TUESDAY...AS OVERALL H5 HEIGHTS LOWER IN RESPONSE TO MORE VIGOROUS SHORTWAVE. CONTINUED TREND OF PREVIOUS FORECASTS OF BROADBRUSHING ENTIRE FORECAST AREA WITH CHANCE POPS. H8/H8 THERMAL RIDGE RE-ORIENTS FURTHER SOUTH DUE TO FALLING HEIGHTS...THUS TRIMMED TEMPERATURES A DEGREE OR TWO ACROSS MOST OF THE REGION FOR TUESDAY. WEDNESDAY WILL BE A TRANSITION DAY...IN THE WAKE OF EXPECTED LONG NIGHT OF CONVECTION ON TUESDAY NIGHT. WEAK WIND FIELD AND JUNE INSOLATION WILL KEEP TEMPERATURES ONLY A FEW DEGREES COOLER ON WEDNESDAY UNDER WEAK LOW LEVEL COOL ADVECTION REGION. PRECIPITATION THREAT GRADUALLY WILL END FROM WEST TO EAST AS H5 SHORTWAVE MOVES FROM NORTHERN PLAINS INTO GREAT LAKES REGION. MEDIUM RANGE (THURSDAY THROUGH SUNDAY)... UPPER RIDGING WILL BUILD ACROSS THE PLAINS THURSDAY BEFORE THE NEXT UPPER SHORTWAVE DAMPENS H5 HEIGHTS ACROSS THE CENTRAL PLAINS ONCE AGAIN. THIS SHOULD BRING A RETURN TO HIGHER RAIN CHANCES THROUGH THE END OF THE WORK WEEK AS THE SYSTEM TRANSITIONS TO THE EAST. BY THE WEEKEND...UPPER RIDGING RETURNS TO CENTRAL/SOUTHERN PLAINS WITH NAEFS DEPICTING H5 HEIGHTS AT OR ABOVE 590 DM ACROSS SOUTHERN PLAINS...WITH TRANSLATES TO MID 20 H8 TEMPS AND H7 TEMPERATURES IN THE 15-16C RANGE. THIS SHOULD LIMIT OVERALL PRECIP THREAT FOR THE WEEKEND...AND WILL SIGNAL A RETURN TO ABOVE NORMAL TEMPERATURES. GENERALLY FOLLOWED CONSENSUS BLEND...THOUGH TEMPERATURES MAY NEED TO BE NUDGED UPWARD IN THE OUTER PERIODS. ACCOUNT. SF && .AVIATION... FOR THE 06Z TAFS...CHANCE FOR THUNDERSTORMS STILL RATHER REMOTE AS ATMOSPHERE REMAINS WELL CAPPED. THE LATEST MODEL RUNS DO STILL TRY TO DEVELOP AN AREA OF STORMS ALONG AXIS OF VORTICITY ADVECTION IN ADVANCE OF A WEAK WAVE IN THE UPPER FLOW. TOPEKA SOUNDING INDICATED THE INVERSION IS STRONG TO ABOUT 650 MB SO IF CONVECTION DOES INITIATE...EXPECT STORMS TO BE ELEVATED. HAIL STILL WOULD BE THE MAIN THREAT. AROUND SUNRISE THERE IS A GOOD CHANCE OF SOME MVFR STRATUS AS LOW LEVEL MOISTURE IS TRAPPED UNDER THE INVERSION. BY LATE MORNING EXPECT THE CIGS TO SCATTER OUT...BUT ANOTHER ROUND OF CONVECTION IS POSSIBLE IN THE AFTERNOON AS MID LEVEL LAPSE RATES REMAIN RELATIVELY STEEP...AROUND 8 DEG K/KM...AND WILL HANDLE WITH A PROB GROUP FOR NOW. ADOLPHSON && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT MON JUN 13 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING...THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM NORTHWEST MISSOURI INTO CENTRAL MISSOURI... AND WILL INCREASE IN AREAL COVERAGE AS THE MORNING PROGRESSES...CONGEALING INTO A COMPLEX OF STORMS. THIS COMPLEX OF STORMS WILL MOVE FROM CENTRAL INTO EASTERN AND SOUTHERN MISSOURI BY EARLY AFTERNOON. AREAS GENERALLY EAST OF A MARYVILLE TO CLINTON HAVE THE GREATEST POTENTIAL TO EXPERIENCE SEVERE WEATHER. THE PRIMARY THREATS FROM ANY SEVERE STORMS THE DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THIS AFTERNOON...THE THREAT FOR SEVERE THUNDERSTORMS WILL BE MINIMAL. TONIGHT...ANOTHER COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS NEBRASKA AND MOVE SOUTHEAST INTO NORTHERN MISSOURI. SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS POSING THE GREATEST THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL AND FLOODING ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR STORMS WILL RETURN FOR THE ENTIRE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT...AS A LOW PRESSURE DEVELOPS ACROSS THE HIGH PLAINS AND MOVES ACROSS THE CENTRAL PLAINS. CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AFTER A LULL IN THUNDERSTORM ACTIVITY...WEDNESDAY INTO EARLY THURSDAY...MORE THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO SATURDAY. IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE POSSIBLE. ALTHOUGH NOT PRESENTLY EXPECTED...ANY WIDESPREAD HEAVY RAINFALL DURING THIS PERIOD COULD LEAD TO ADDITIONAL RISES ALONG THE MISSOURI RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS MORNING AND TONIGHT. FORTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 528 AM CDT MON JUN 13 2011 MOZ014-015-023-131115- DAVIESS MO-GRUNDY MO-LIVINGSTON MO- 528 AM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON... SOUTHWESTERN GRUNDY AND EASTERN DAVIESS COUNTIES UNTIL 615 AM CDT... AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAMESPORT...OR 7 MILES NORTHEAST OF GALLATIN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SPRING HILL AROUND 600 AM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4004 9347 3979 9354 3991 9398 4004 9396 TIME...MOT...LOC 1028Z 279DEG 19KT 3996 9384 DB
The Pleasant Hill radar (KEAX), 125 km away, was scanning. The volume nearest the first event began at 10:41 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318101, 318102, 318103, 318104, 318106, 318105, 318107, 318108, 318109, 318110.